MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT; VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT; VASCULAR STENT
Catalog Number EX061503C
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further procedural details to date.
 
Event or Problem Description
It was reported that the stent was suspected to be fractured 12 months post implantation in the left sfa.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No sample was returned.On the basis of the evaluation of the images taken on the date of stent implantation, the stent was placed properly and no indication for a significant elongation of the stent or reduction of the stent lumen could be identified.As no images of the date of event were provided, the reported stent fracture could not be confirmed.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.A difficult vessel anatomy as well as a challenging stent placement site may be contributing factors to the reported event.Also an irregular stent placement may be a contributing factor to the reported stent fracture.An inadvertent movement of the hand or incorrect holding of the delivery system during stent release, an insufficient pre- or post-dilation as well as highly calcified vessels, the patient's condition or the vessel anatomy may contribute to an irregular stent placement.Based on the images provided, there was no irregular stent placement but the vessel was calcified.The stent was not placed in overlap with another stent.On the basis of the information available and the evaluation of the images, a definite root cause for the event reported could not be determined.The ifu states: "cases of fracture have been reported in clinical use of the lifestent vascular stent.Cases of stent fracture occurred in lesions that were moderate to severely calcified, proximal or distal to an area of stent overlap and in cases where stents experienced > 10 % elongation at deployment.Therefore, care should be taken when deploying the stent as manipulation of the delivery system may, in rare instances, lead to stent elongation and subsequent stent fracture.The long-term clinical implications of these stent fractures have not yet been established." furthermore, the ifu sufficiently describes the correct application of the device.In addition, the ifu indicates that pre-dilation of the lesion should be performed by using standard technique and that post stent expansion with a pta catheter is recommended.(b)(4).
 
Event or Problem Description
It was reported that the vascular stent was suspected to be fractured 12 months post implantation in the left middle sfa for treatment of a total occlusion.Reportedly, the severely calcified lesion had been pre-dilated with a 5 mm and a 6 mm balloon.For post-dilation, two drug-eluted balloons (6 mm) and a conventional balloon (7 mm) were used.There was a residual stenosis of 20 % post initial intervention.No additional treatment was required.There was no reported patient injury.

Brand Name
LIFESTENT XL VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6002731
Report Number9681442-2016-00260
Device Sequence Number570115
Product Code NIP
UDI-Device Identifier04049519001272
UDI-Public(01)04049519001272(17)170630(10)ANZF3686
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberEX061503C
Device Lot NumberANZF3689
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight80